Tohoku Mathematical Journal

Weak solutions of the Navier-Stokes equations with test functions in the weak-$L^n$ space

Hideo Kozono

Full-text: Open access

Abstract

We show the existence of weak solutions of the Navier-Stokes equations with test functions in the weak-$L^n$ space. As an application, we give a new criterion on uniqueness and regularity of weak solutions which covers the previous results.

Article information

Source
Tohoku Math. J. (2), Volume 53, Number 1 (2001), 55-79.

Dates
First available in Project Euclid: 3 May 2007

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1178207531

Digital Object Identifier
doi:10.2748/tmj/1178207531

Mathematical Reviews number (MathSciNet)
MR1808641

Zentralblatt MATH identifier
0997.35047

Subjects
Primary: 76D05: Navier-Stokes equations [See also 35Q30]
Secondary: 35D05 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10]

Citation

Kozono, Hideo. Weak solutions of the Navier-Stokes equations with test functions in the weak-$L^n$ space. Tohoku Math. J. (2) 53 (2001), no. 1, 55--79. doi:10.2748/tmj/1178207531. https://projecteuclid.org/euclid.tmj/1178207531


Export citation

References

  • [1] H. BEIRAO DAVEIGA, A new regularity class for the Navier-Stokes equations in Rn, Chinese Ann. Math. 16 (1995), 407-412.
  • [2] H. BEIRAO DA VEIGA, Remarks on the smoothness of the L°°(0, L3) solutions of the 3- D Navier-Stoke equations, Portugal. Math. 54 (1997), 381-391.
  • [3] J. BERGH AND J. LOFSTROM, Interpolation spaces, An introduction, Grundlehren der Mathematischen Wis senschaften, No. 223, Springer-Verlag, Berlin-New York-Heidelberg, 1976.
  • [4] L. CAFFARELLI, R. KOHN AND L. NIRENBERG, Partial regularity of suitable weak solutions of the Navier Stokes equations, Comm. Pure Appl. Math. 35 (1982), 771-831.
  • [5] C. FOIAS, Uneremarque sur unicite des solutions des equations de Navier-Stokes en dimension n, Bull. Soc Math. France 89 (1961), 1-8.
  • [6] D. FUJIWARA AND H. MORIMOTO, An Lr theorem of the Helmholtz decomposition of vector fields, J. Fac Sci. Univ. Tokyo Sect. IA Math. 24 (1977), 685-700.
  • [7] Y. GIGA, Solutions for semilinear parabolic equations in Lp and regularity of weak solutions of the Navier Stokes system, J. Differential Equations 62 (1986), 182-212.
  • [8] Y. GIGA AND T. MiYAKAWA, Solution in Lr of the Navier-Stokes initial value problem, Arch. Rational Mech Anal. 89(1985), 267-281.
  • [9] Y. GIGA AND H. SOHR, On the Stokes operators in exterior domains, J. Fac. Sci. Univ. Tokyo Sect. IA Math 36(1989), 103-130.
  • [10] Y. GIGA AND H. SOHR, Abstract Lp estimates for the Cauchy problem with applications to the Navier-Stoke equations in exterior domains, J. Funct. Anal. 102 (1991), 72-94.
  • [11] J. HEYWOOD, Navier-Stokes equations: On the existence, regularity and decay of solutions, Indiana Univ Math. 1.29(1980), 639-681.
  • [12] J. HEYWOOD, Epochs of regularity for weak solutions of the Navier-Stokes equations in unbounded domains, Tohoku Math. J. 40 (1988), 293-313.
  • [13] E. HOPF, Uber die Anfangswertaufgabe fiir die hydrodyanamischen Grundgleichungen, Math. Nachr. 4 (1951), 213-231.
  • [14] T. KATO, Strong L^-solution of the Navier-Stokes equation in Rm, with applications to weak solutions, Math Z. 187 (1984), 471-480.
  • [15] H. KOZONO AND H. SOHR, Remark on uniqueness of weak solutions to the Navier-Stokes equations, Anal ysis 16 (1996), 255-271.
  • [16] H. KOZONO AND H. SOHR, Regularity criterion on weak solutions to the Navier-Stokes equations, Adv Differential Equations 2 (1997), 535-554.
  • [17] H. KOZONO AND M. YAMAZAKI, Local and global unique solvability of the Navier-Stokes exterior proble with Cauchy data in the space Ln'°°, Houston J. Math. 21 (1995), 755-799.
  • [18] H. KOZONO AND M. YAMAZAKI, Uniqueness criterion of weak solutions to the stationary Navier-Stoke equations in exterior domains, Nonlinear Anal. 38 (1999), 959-970.
  • [19] J. LERAY, Sur le mouvement d'un liquids visqeux emplissant espace, Acta Math. 63 (1934), 193-248
  • [20] J. L. LIONS, Quelques Methodes de Resolution des Problemrs aux Limites Non Lineaies, Gauthier-Villars, Paris, 1969.
  • [21] K. MASUDA, Weak solutions of the Navier-Stokes equations, Tohoku Math. J. 36 (1984), 623-646
  • [22] G. PRODI, Un teorema di unicita per le equazioni di Navier-Stokes, Ann. Mat. Pura Appl. (4) 48 (1959), 173-182.
  • [23] J. SERRIN, On the interior regularity of weak solutions of the Navier-Stokes equations, Arch. Rational Mech Anal. 9 (1962), 187-195.
  • [24] J. SERRIN, The initial value problem for the Navier-Stokes equations, Nonlinear Problems (Ed. R. E. Langer), Proc. Sympos., 69-98, University of Wisconsin Press, Madison, 1963.
  • [25] C. G. SIMADER AND H. SOHR, A new approach to the Helmholtz decomposition and the Neumann prob lem in Lq-spaces for bounded and exterior domains, Mathematical Problems relating to the Navier-Stokes Equations (Ed. G. P. Galdi), 1-35, Ser. Adv.Math. Appl. Sci., World Sci. Publishing, Singapore-New Jersey-London-Hong Kong, 1992.
  • [26] H. SOHR AND W. VONWAHL, On the singular set and the uniqueness of weak solutions of the Navier-Stoke equations, Manuscripta Math. 49 (1984), 27-59.
  • [27] M. STRUWE, On partial regularity results for the Navier-Stokes equations, Comm. Pure Appl. Math. 4 (1988), 437-458.
  • [28] R. TEMAM, Navier-Stokes Equations, Theory and numerical analysis, Studies in Mathematics and its Appli cations, vol. 2. North-Holland, Amsterdam-New York-Oxford, 1977.
  • [29] W. VONWAHL, Regularity of weak solutions of the Navier-Stokes equations, Proceedings of the 1983. Sum mer Institute on Nonlinear Functional Analysis and Applications, Proc. Symposia in Pure Mathematics 45 (Ed. F. E. Brower), Providence Rhode Island: Amer. Math. Soc.(1986), 497-503.